MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP. STAT PROFILE PRIME CCS ANALYZER SYSTEM; BLOOD GAS/ELECTROLYTE/METABOLITE/CO-OXIMETRY ANALYZER

NOVA BIOMEDICAL CORP. STAT PROFILE PRIME CCS ANALYZER SYSTEM; BLOOD GAS/ELECTROLYTE/METABOLITE/CO-OXIMETRY ANALYZER
Model Number 53656
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.A nova field service representative was able to go to the facility, gather information and return a sample for device evaluation.Upon completion of the evaluation, a follow up report will be submitted.
 
Event or Problem Description
On (b)(6) 2020 a customer reported to nova biomedical that a whole blood capillary sample produced discrepant po2 and pco2 results using a prime ccs analyzer, serial number (b)(4).No adverse event or harm to patient reported.On (b)(6) 2020 a field service specialists (fss) was dispatched to the site.
 
Additional Manufacturer Narrative
Udi: (b)(4).As reported by the customer, a whole blood capillary sample produced discrepant po2 and pco2 results using a prime ccs analyzer, serial number (b)(6).A field service specialist (fss) was sent to the site for an evaluation of the analyzer.After cleaning and flushing the sensor flow path as well as cleaning the capillary adapter the analyzer was able to demonstrate accurate blood results.The customer returned sensor card ccs prime, lot 20058102, on (b)(6) 2020 approximately twenty-six (26) days after the reported incident occurred.Nova was unable to confirm that the returned sensor card was properly stored per the labeling requirements, 2-8°c, and therefore was unable to perform an evaluation.There are no additional risks associated with this decision as the root cause was able to be identified and no similar reports have been received for this batch.Device history record (dhr) reviews for the prime analyzer and sensor card batch were performed by the quality control manager.The review included an assessment of the production, testing, and release of the products.No abnormalities or concerns were observed; the dhrs indicated that the released product met all specifications.The review of the customer database confirmed that an obstruction in the flow path was the root cause of the questionable patient results.It was also noted that the quality controls (qc) and slope values were within established limits during the time of sample analysis.Proper mixing of capillary samples or more frequent replacement of the capillary adapter is being suggested to the customer.Nova will continue to monitor for recurrence, no further action is required at this time.

Brand Name
STAT PROFILE PRIME CCS ANALYZER SYSTEM
Common Device Name
BLOOD GAS/ELECTROLYTE/METABOLITE/CO-OXIMETRY ANALYZER
Manufacturer (Section D)
NOVA BIOMEDICAL CORP.
200 prospect street
waltham, ma
MDR Report Key10057351
Report Number1219029-2020-00036
Device Sequence Number2502470
Product Code CHL
UDI-Device Identifier00385480536561
UDI-Public00385480536561
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K141907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number53656
Device Catalogue Number53656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2020
Initial Date Received by Manufacturer 04/22/2020
Supplement Date Received by Manufacturer06/08/2020
Initial Report FDA Received Date05/14/2020
Supplement Report FDA Received Date06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1